stopping t4

Hi all changed doctor and went to see nurse last week sent me for blood tests she told me it was a fasting

one all other doctors told me it was'nt she was a very good nurse said certain things affect thyroid so went for tests on thursday went home for breakfast forgot to take thyroxine as day wore on felt better than i had done for ages so next day did'nt take thyroxine felt so much better even cleaned windows did'nt feel tired at all so thought would'nt take any next day went shopping saw a friend who said i looked so much brighter than the week before and i did feel so much better and also the yellow coating on my tongue has nearly gone my stomach has gone down as i get terrible bloating hubby noticed that but i was worried about not taking meds i know you should'nt stop without supervision so have been taking them again 75mgs , the thing is i have been telling doctors for years that thyroxine or the brand the chemist gives me does not agree with me was on eltoxin but that stopped and was given levo made by mercury pharma have got appointment with endo tomorrow what i would like to know is has anyone had this experience if so what can i say to endo or should i wait for blood results and post them on here ?

8 Replies

oldestnewest
  • Foxyeyes, It's not uncommon to feel better when stopping Levothyroxine but the feeling doesn't generally last more than a few days as you become hypothyroid due to lack of replacement.

    MP claim their generic Levothyroxine is the same formulation as Eltroxin. Despite this members complain they aren't well on Levothyroxine after switching from Eltroxin.

    Ask your pharmacist to supply Actavis instead of MP to see if you feel better. I prefer Actavis to MP but other posters feel it lacks potency.

  • thanks Clutter that was quick will ask endo to prescribe it by name as i have asked chemist and he says thats all he can get.

  • Foxyeyes,That's BS from your chemist. They can order in alternative generics but if they can't be bothered it might be better to try another chemist to see how you get on with Actavis. If it's named on script you may have trouble switching back.

  • thank you same advice as helvella thank you to both really good advice was'nt thinking straight.

  • If you manage to get a make prescribed by name, you could have problems in future.

    For example, you find that Actavis is worse. So you have to go back and get your prescription changed again.

    Or Actavis is in short supply. Even if Almus and Lloyds packaged Actavis is readily available, some pharmacies would be unwilling to substitute.

    My recommendation is to ask a pharmacy to supply whichever you want. If you change your mind for any reason, whether in your control or out of your control (like a shortage), the matter is a simple discussion with your pharmacist.

    If your current pharmacist won't help, go to another one. There are lots including real UK internet pharmacies which will handle NHS prescriptions happily.

    Rod

  • thank you sound advice.

  • I would ask if you can have some T3 added to a reduced T4. Many people find that generic levothyroxine doesn't make them feel better. I agree with you re Eltroxin, there was difference to generic Mercury Pharma (previously called Goldshield T4), although they insisted it was identical. Our bodies may not like a synthetic product.

    Doctors who were taught as medical students how to diagnose patients by clinical symptoms alone and medicated us until we felt well (NDT) have stated that nowadays we are given too little medication to really feel well due to the reliance on the whereabouts of the TSH level. If you can get up-to-date blood tests for your thyroid gland and post them in a new question for comments. Also email louise.warvill@thyroiduk.org and ask for a copy of Dr Toft's article in Pulse Online wherein he states roughly what level the TSH should be plus the addition of some T3 to discuss with your GP.

  • Hi Shaws sorry for late reply my sister has had a stroke and been up and down hospital and looking after her affairs i have tried t3 but did not feel any better but not sure if not clear of flu symptoms at the time have been to see endo (a different one to july ) would'nt listen and did'nt want to look at dr tofts article has said to take 75mgs one day and 100mgs the next also b12 low so am having injections 1 a week for 5 weeks then 1 a month forgot how long for started extra thyroxine last wed thursday started with terrible pains in both wrists and upper arms have got to go to doctor's tomorrow will get print out of results and post them

You may also like...